Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of fibrant Segal categories

Author: Julia E. Bergner
Journal: Proc. Amer. Math. Soc. 135 (2007), 4031-4037
MSC (2000): Primary 55U35; Secondary 18G30
Published electronically: August 29, 2007
MathSciNet review: 2341955
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove that Reedy fibrant Segal categories are fibrant objects in the model category structure $ \mathcal{SeCat}_c$. Combining this result with a previous one, we thus have that the fibrant objects are precisely the Reedy fibrant Segal categories. We also show that the analogous result holds for Segal categories that are fibrant in the projective model structure on simplicial spaces, considered as objects in the model structure $ \mathcal{SeCat}_f$.

References [Enhancements On Off] (What's this?)

  • 1. J.E. Bergner, Simplicial monoids and Segal categories, Contemp. Math. 431, 2007, 59-83.
  • 2. J.E. Bergner, Three models for the homotopy theory of homotopy theories, Topology 46 (2007), 397-436.
  • 3. W.G. Dwyer, D.M. Kan, and J.H. Smith, Homotopy commutative diagrams and their realizations. J. Pure Appl. Algebra 57(1989), 5-24. MR 984042 (90d:18007)
  • 4. W.G. Dwyer and J. Spalinski, Homotopy theories and model categories, in Handbook of Algebraic Topology, Elsevier, 1995. MR 1361887 (96h:55014)
  • 5. P.G. Goerss and J.F. Jardine, Simplicial Homotopy Theory, Progress in Math, vol. 174, Birkhäuser, 1999. MR 1711612 (2001d:55012)
  • 6. Philip S. Hirschhorn, Model Categories and Their Localizations, Mathematical Surveys and Monographs 99, Amer. Math. Soc., 2003. MR 1944041 (2003j:18018)
  • 7. A. Hirschowitz and C. Simpson, Descente pour les $ n$-champs, preprint available at math.AG/9807049.
  • 8. Mark Hovey, Model Categories, Mathematical Surveys and Monographs, 63. American Mathematical Society, 1999. MR 1650134 (99h:55031)
  • 9. A. Joyal, The theory of quasi-categories, in preparation.
  • 10. André Joyal and Myles Tierney, Quasi-categories vs. Segal spaces, Contemp. Math. 431, 2007, 277-325.
  • 11. C.L. Reedy, Homotopy theory of model categories, unpublished manuscript, available at
  • 12. Charles Rezk, A model for the homotopy theory of homotopy theory, Trans. Amer. Math. Soc., 353 (2001), no. 3, 973-1007. MR 1804411 (2002a:55020)
  • 13. Carlos Simpson, A closed model structure for $ n$-categories, internal Hom, $ n$-stacks, and generalized Seifert-Van Kampen, preprint, available at math.AG/9704006. MR 1141208 (92m:14014)
  • 14. Z. Tamsamani, Sur des notions de $ n$-catégorie et $ n$-groupoïde non strictes via des ensembles multi-simpliciaux, preprint available at alg-geom/9512006. $ K$-theory 16 (1999), 51-99. MR 1673923 (99m:18007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55U35, 18G30

Retrieve articles in all journals with MSC (2000): 55U35, 18G30

Additional Information

Julia E. Bergner
Affiliation: Kansas State University, 138 Cardwell Hall, Manhattan, Kansas 66506

Received by editor(s): May 2, 2006
Received by editor(s) in revised form: August 30, 2006
Published electronically: August 29, 2007
Communicated by: Paul Goerss
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society